How much does medication affect reboot?

Discussion in 'Rebooting - Porn Addiction Recovery' started by les_625, Nov 28, 2018.

  1. les_625

    les_625 Fapstronaut

    21
    10
    3
    Going strong (20 days) but emotions are still numb. Can’t decide if that isn’t because of extremely high stress due to school, the withdrawal/flatline, or the SSRI I am taking. I am guessing SSRI, but I am wondering if anyone has noticed that their medication (antidepressant, etc.) has affected reboot/emotions. Maybe it will just take longer? I’ve definitely had persistent depression for over 10 years (I’m 21 and started PMO when I was 11). If you have any ideas let me know, especially if you have any neuroscience suggestions of how medication would affect reboot (Psychology/Neuroscience student).
     
  2. Antidepressants can flatten any type of emotion if that's what you're wondering about. Meaning they'll flatten the negative ones, but you won't experience real positivity/happiness either. You just feel very neutral on them and I can't believe they call these happy pills for this reason. They never made me feel happy whatsoever. They numb you enough so you don't care about your negative emotions, a bit like a sedative drug.

    Now, benzodiazepines on the other hand, did make me feel happy and much less anxious so I've wondered if maybe the depression recovering addicts suffer from involves different neurotransmitters and receptors, like GABA and dopamine instead of just serotonin. Unfortunately knowing that benzo's are extremely addictive starting a regimen is not an option. But maybe a gaba supplement or something could be? I'd really like to know as well what could help besides time to get those positive feelings again.

    Fwiw ssri's are just good at masking symptoms, they're never a real cure. The real cure lies in kickstarting the body's own production of neurotransmitters and the way it processes them but that is easier said than done.
     
    les_625 and Anonymous86 like this.
  3. les_625

    les_625 Fapstronaut

    21
    10
    3
    Well said. My depression has always improved when on the SSRI but I feel it is only because the emotions go away. I feel so numb right now on my SSRI and I want to stop, but my doctor sees that I feel less bad so I can’t convince him. It is really hard. I struggle to have feelings for my girlfriend because I feel so emotionally numb. I am glad I am not the only one who has noticed it. It is scary when you can’t feel happy nor sad, because it’s not as noticeable and concerning to other people as being really down or sad.
     
    Deleted Account likes this.
  4. SSRI drugs cause genetic changes, and those changes sometimes do not jump back to "factory defaults", causing long term problem for people. Problems like no emotions, no libido, sexual problems, no orgasm, lost skin sensitivness, lost smelling etc. No one can tell who will be affected.
    Sometimes these problems appear once they stopped the medication. There is a theory about ssri cause problems with brain serotonin regulation, so there will be too much free serotonin, and that disturb as the whole system working, and cause problems with reward pathway.
    I do not suggest to do anything, just telling what I read, that maybe true, or not. If you ever decide stop taking ssri I adivce to slowly lower your dose, and stay on the lowest dose for some time to prevent shocking your nervous system. Also there is a theory about very low dose ssri can help somehow change back to genetic changes to default.
    PMO withdrawal can cause also this problem with emotions. UnfortunatelyI can not tell for sure, it caused for you from ssri, or pmo withdrawal.

    If you ever need more information just drop me a message.
     
    SLeepisLost likes this.
  5. les_625

    les_625 Fapstronaut

    21
    10
    3
    What is your recommendation of kickstarting the body's own production of neurotransmitters?
     
  6. First and foremost I believe it's crucial to follow a diet that only includes natural foods so as to provide amino acids which cannot be oxidized by processed junk foods. Other than that the usual health recommendations: not staying up too late (the earlier to bed the better), moderate exercise. Carefully experimenting with certain supplements could be a good idea, preferably supplements that aid in detoxing as opposed to multivitamins which cannot ever replace high quality nutrition.
     
    Deleted Account and les_625 like this.
  7. Some people get numbed by SSRI's, some people feel more happy, some manic, some severely depressed, some psychotic, some suicidal, some get fast tolerance, some get slow tolerance. It's not black or white. It depends on the baseline pre and post synaptic receptors. It mostly comes down to genetics or epigenetics (genetic changes caused by extreme stress/trauma) Different 5HT receptor polymorphisms (SNP's), causes different outcomes. The problem with SSRI's, is that in order for them to work, your body needs weeks to calibrate the pre and postsynaptic receptors, and if they don't work after 6/8 weeks, you need to taper them slowly again, only to try another one that might (not) work. There is also a chance you're going to have to face withdrawal symptoms during the taper.
     
    Last edited: Dec 6, 2018
  8. To combat the impact of stress on neurotransmitters the main natural plant options are curcumin, rhodiola rosea, jiaogulan(gynostemma), ashwagandha root but do your own research
     
  9. les_625

    les_625 Fapstronaut

    21
    10
    3
    Good idea. I think the detox part of it is important. Especially if you have been on different medications for a long time
     
  10. les_625

    les_625 Fapstronaut

    21
    10
    3
    What about B-Complex, Magnesium, and Zinc taken from natural sources?
     
  11. les_625

    les_625 Fapstronaut

    21
    10
    3
    Yeah that definitely makes sense. SSRIs are no the magic bullet they once were thought to be. Especially since depression does not merely affect one neurotransmitter. It is way too simple of a solution for a complicated matter. The fact that the medical community does not even know the mechanism of action for why SSRIs work is quite concerning lol.
     
    SLeepisLost and Deleted Account like this.
  12. Good suggestions, just do not start taking them while still taking ssri.

    I would be careful with b complexes those got high dose b vitamins, because that can be a shock for a body meanwhile its brain can not regulate things well. Check toxinless.com
     
  13. I don't know if it's the herbs themselves or their detoxifying effect but supplements like ashwagandha make me very aggressive and irritated. They also cause massive urges for the fetishes I had. Is there anyone who can relate?
     
  14. Ashwagandha especially can have quite varied effects for different people, curcumin probably has more consistent antistress effects
     
  15. Curcumin/turmeric is a wonderful supplement.
     

Share This Page